Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2015, 3:49 PM EDT for Palm Beach County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 3, 2015, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:56 PM EDT | TORNADO | 2 Nnw Florida Gardens, FL | VIDEO SHOWS TORNADO PASSING THROUGH VILLAGE WALK SUBDIVISION. TORNADO MOVED NORTH-NORTHEASTWARD TO WHERE VIDEO WAS RECEIVED FROM OKEEHEELEE PARK OF DAMAGE CONSISTING OF DOWNED TREES AND LARGE BRANCHES AS WELL AS ROOF BLOWN OFF DEROOFING. DAMAGE CONSISTENT WITH |
| Aug 3, 4:00 PM EDT | TORNADO | 3 N Florida Gardens, FL | VIDEO FROM OKEEHEELEE PARK OF DAMAGE CONSISTING OF DOWNED TREES AND LARGE BRANCHES AS WELL AS ROOF BLOWN OFF DEROOFING. DAMAGE CONSISTENT WITH EF-0 TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WWUS82 KMFL 031949
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT MON AUG 3 2015
FLZ067-068-168-032030-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
349 PM EDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...45 TO 55 MPH WINDS AND THE DEVELOPMENT OF FUNNEL CLOUDS
FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 430 PM EDT...
* AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR
LOXAHATCHEE NWR...OR 7 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST
AT 10 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...WELLINGTON...LAKE WORTH...PALM BEACH...
GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...ATLANTIS...
HAVERHILL...CLOUD LAKE...LOXAHATCHEE NWR...GUN CLUB ESTATES...THE
ACREAGE...PALM BEACH INTERNATIONAL AIRPORT...LAKE BELVEDERE
ESTATES...GOLDEN LAKES...LOXAHATCHEE GROVES...ROYAL PALM ESTATES...
DOWNTOWN WEST PALM BEACH AND SCHALL CIRCLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2664 8003 2664 8004 2668 8004 2668 8005
2663 8005 2647 8026 2647 8028 2652 8036
2681 8028 2672 8005 2669 8005 2669 8004
2672 8004 2671 8003
TIME...MOT...LOC 1949Z 209DEG 10KT 2657 8023
$$
KONARIKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:39 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 1:39 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 139 PM EDT MON AUG 3 2015 .AVIATION... AFTERNOON CONVECTION DEVELOPING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES ACROSS SOUTH FLORIDA AND THIS TREND WILL CONTINUE THROUGH 00Z THIS EVENING. AN OUTFLOW OBSERVABLE ON VISIBLE SATELLITE CURRENTLY MOVING SOUTH INTO THE AREA MAY TRIGGER NEW CONVECTION BUT TOO DIFFICULT TO DETERMINE WHERE AND HOW STRONG. SO FOR NOW LEFT VCTS IN FOR ALL EAST COAST TERMINALS BUT MAY HAVE TO AMEND IF DEVELOPMENT STRENGTHES OR BECOMES MORE WIDESPREAD. SURFACE FLOW IS NEARLY DUE SOUTH BUT SEA BREEZE CIRCULATIONS WILL POSSIBLY KEEP DIRECTION FROM THE SSE AT SOME OF THE TERMINALS. KOB && .PREV DISCUSSION... /ISSUED 733 AM EDT MON AUG 3 2015/ AVIATION... PERSISTENT TROUGH ACROSS NORTH FLORIDA WILL RESULT IN LIGHT SSE- SSW SURFACE WIND ACROSS SOUTH FLORIDA WITH CONVECTION DEVELOPING ALONG SEA BREEZE BOUNDARIES AROUND 15-17Z. THESE CELLS WILL THEN MOVE ONLY SLOWLY TO THE NORTH SO JUST INLAND OF THE EAST COAST TERMINALS. THUS, LEFT VCTS IN FOR ALL THOSE TAF SITES THROUGH THE AFTERNOON HOURS. KOB PREV DISCUSSION... /ISSUED 409 AM EDT MON AUG 3 2015/ SHORT TERM (MON-WED)... SOUTH FLORIDA SURFACE FLOW TODAY, WHICH WILL BE A RESULT OF LOW PRESSURE IN NORTHERN FLORIDA AND SURFACE RIDGE AXIS NEAR THE LAKE REGION, WILL PLACE SHOWERS AND THUNDERSTORMS THROUGH THE INTERIOR AND PARTS OF THE EAST COAST TODAY. SIMILAR TO YESTERDAY, CONVERGENCE WILL DEVELOP BETWEEN THE SOUTHWESTERLY MIDLEVEL FLOW AND THE EAST COAST SEA BREEZE BOUNDARY. H7-H5 LAPSE RATES ARE A LITTLE STEEPER, HOWEVER THE FREEZING LEVEL MAY CLIMB ABOVE 15KFT FOR THE FIRST TINE IN A FEW DAYS. ONCE AGAIN STORMS CAN PRODUCE SOME STRONGER WIND GUSTS. INTO TONIGHT AND TUESDAY, THE PANHANDLE LOW MOVES NORTHEAST TO THE GA/SC COAST AS THE RIDGE AXIS POKES DEEPER INTO CENTRAL FLORIDA. THE WIND PROFILE WILL THEN ONLY BE GOVERNED BY THE SURFACE RIDGE WITH DEEPER, ALTHOUGH STILL LIGHT TO MODERATE SOUTHEASTERLY FLOW. THIS SHOULD PUSH THE AREA OF MOST NUMEROUS THUNDERSTORMS/BEST SURFACE CONVERGENCE CLOSER TO THE INTERIOR ON TUESDAY INTO WEDNESDAY. HOWEVER, POPS WILL STILL REMAIN ALONG THE EAST COAST THROUGH THE SHORT TERM AS INCREASINGLY WEAKER SURFACE FLOW WILL ALLOW MORE OUTFLOW BOUNDARY INTERACTIONS WITH THE SEA BREEZE. LONG TERM (THU-MON)... SIMILAR PATTERN CONTINUES THROUGH THE WORK WEEK. GUIDANCE AND NAVY MODEL STILL INDICATING A SIGNIFICANT SLUG OF DRY AIR (SAHARAN AIR LAYER) APPROACHING NEAR THE END OF THE WEEK, LIMITING THE COVERAGE OF THUNDERSTORMS BUT PERHAPS ALLOWING THEM TO PACK A LITTLE MORE OF A PUNCH. INTO THE WEEKEND, THE SURFACE AND MIDLEVEL TROUGH OOZE BACK DOWN THE EASTERN SEABOARD, AS THE WESTERN ATLANTIC/GULF OF MEXICO RIDGE IS DIVIDED. STORMS MAY BECOME MORE NUMEROUS AGAIN NEAR THE END OF THE WEEKEND/FORECAST AS THE DRY LAYER DEPARTS. MARINE... SOUTHEASTERLY TO EASTERLY SURFACE WINDS AVERAGING AROUND 10 KNOTS SHOULD PREVAIL ACROSS THE ATLANTIC WATERS EARLY THIS WEEK WITH SEAS AROUND 2 FEET OR LESS. WINDS ARE EXPECTED TO DECREASE ACROSS THE GULF WATERS AND BECOME MOSTLY LIGHT AND VARIABLE. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AND NIGHT ALONG THE ATLANTIC WATERS THROUGH MAINLY THE FIRST HALF OF THE UPCOMING WEEK. MUCH DRIER AIR MAY KEEP ACTIVITY ISOLATED OVER THE ATLANTIC WATERS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 78 91 / 40 40 20 40 FORT LAUDERDALE 77 90 80 90 / 30 30 20 40 MIAMI 78 91 79 90 / 20 30 20 40 NAPLES 76 91 76 92 / 10 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD AVIATION...10/CD
Hazardous weather outlook, Aug 3, 4:18 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 418 AM EDT MON AUG 3 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 032030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 418 AM EDT MON AUG 3 2015 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND EAST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS THE INTERIOR. THE MAIN HAZARDS WILL BE CLOUD TO GROUND LIGHTNING, GUSTY WINDS, AND HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS OVER THE ATLANTIC WILL PRODUCE WIND GUSTS OF 45 TO 55 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING, ESPECIALLY OVER THE INTERIOR. THE PRIMARY IMPACT FROM THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING, GUSTY WINDS AND LOCALIZED FLOODING. MAXIMUM HEAT INDEX VALUES EACH DAY WILL REACH THE 100 TO 105 RANGE DURING THE MIDDAY TO EARLY AFTERNOON TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 3, 3:27 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT MON AUG 3 2015
FLZ067-068-072-168-172-032015-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
327 PM EDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
AND FREQUENT TO EXCESSIVE LIGHTNING FOR NORTHEASTERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 415 PM EDT...
* AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD OVER WHISPER
WALK...OR NEAR DEERFIELD BEACH...MOVING NORTHEAST AT 20 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...BOCA RATON...
DEERFIELD BEACH...BOYNTON BEACH...DELRAY BEACH...MARGATE...LAKE
WORTH...LIGHTHOUSE POINT...PALM BEACH...HIGHLAND BEACH...OCEAN
RIDGE...COCONUT CREEK...GREENACRES...PARKLAND...PALM SPRINGS...
LANTANA...ATLANTIS AND HILLSBORO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2662 8004 2667 8004 2667 8005 2659 8005
2658 8004 2655 8004 2626 8008 2623 8018
2647 8032 2670 8005 2668 8004 2671 8004
2672 8003
TIME...MOT...LOC 1927Z 239DEG 16KT 2639 8019
KONARIKLocal storm report, Aug 3, 3:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 5 W DELRAY BEACH 26.45N 80.17W
08/03/2015 PALM BEACH FL PUBLIC
PHOTOS OF FUNNEL CLOUD RECEIVED VIA SOCIAL MEDIA.
&&
EVENT NUMBER MFL1500203
KONARIKLocal storm report, Aug 3, 3:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FUNNEL CLOUD 8 W BOYNTON BEACH 26.51N 80.21W
08/03/2015 PALM BEACH FL PUBLIC
PHOTOS OF FUNNEL CLOUD RECEIVED VIA SOCIAL MEDIA.
&&
EVENT NUMBER MFL1500204
KONARIKSpecial weather statement, Aug 3, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT MON AUG 3 2015
FLZ067-068-168-032030-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
349 PM EDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...45 TO 55 MPH WINDS AND THE DEVELOPMENT OF FUNNEL CLOUDS
FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 430 PM EDT...
* AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR
LOXAHATCHEE NWR...OR 7 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST
AT 10 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...WELLINGTON...LAKE WORTH...PALM BEACH...
GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...ATLANTIS...
HAVERHILL...CLOUD LAKE...LOXAHATCHEE NWR...GUN CLUB ESTATES...THE
ACREAGE...PALM BEACH INTERNATIONAL AIRPORT...LAKE BELVEDERE
ESTATES...GOLDEN LAKES...LOXAHATCHEE GROVES...ROYAL PALM ESTATES...
DOWNTOWN WEST PALM BEACH AND SCHALL CIRCLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2664 8003 2664 8004 2668 8004 2668 8005
2663 8005 2647 8026 2647 8028 2652 8036
2681 8028 2672 8005 2669 8005 2669 8004
2672 8004 2671 8003
TIME...MOT...LOC 1949Z 209DEG 10KT 2657 8023
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Aug 3, 3:54 PM EDT | Tornado Warning | MFL | Palm Beach | 18 min |
| Aug 3, 4:04 PM EDT | Special Weather Statement | MFL | Martin | 41 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.